Strong Wind, Edwards
- When
- December 2, 4:00 PM CST to 7:00 PM CST
- Where
- Edwards forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 38.417, -88.053 (the zone’s center; the record gives no point)
Immediately following the passage of a cold front, winds turned into the northwest and gusted to around 45 mph. At the airport in Carmi, a wind gust to 47 mph was measured.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Immediately following the passage of a cold front, winds turned into the northwest and gusted to around 45 mph. At the airport in Carmi, a wind gust to 47 mph was measured. The duration of strong gusty winds was only a couple of hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 2, 2:33 PM CST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 233 PM CST SUN DEC 2 2007 .SHORT TERM... /THIS AFTERNOON THROUGH TONIGHT/ VERY IMPRESSIVE SURFACE PRESSURE FALL/RISE COUPLET DEVELOPED OVER THE REGION BY MIDDAY...WHICH WAS PAVING THE WAY FOR A RAPIDLY SURGING COLD FRONT TO SWEEP THROUGH ALL BUT FAR SOUTHEAST ZONES BY 00Z. A FINE LINE OF INTENSE SHOWERS ALONG THE FRONT HAS JUST ABOUT CAUGHT UP TO THE WESTERN EDGE OF THE LARGE PRECIPITATION SHIELD OVER THE WESTERN HALF OF THE QUAD STATE AT 19Z...AND WILL LIKELY PROGRESS THROUGH IT OVER THE QUAD STATE THROUGH THE REMAINDER OF THE AFTERNOON. INSTABILITY IS LACKING...BUT GIVEN 50KTS OF WIND NOT FAR OF THE SURFACE...AND A FORWARD MOTION OF THE FINE LINE OF ABOUT 45-50KTS...CANNOT RULE OUT AN ISOLATED DAMAGING WIND GUST WITHIN IT...BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY. HAVE CATEGORICAL SHOWERS WITH A CHANCE OF STORMS THROUGHOUT THE AREA THROUGH 00Z. BROUGHT THE BACK EDGE OF THE EVENING POP BACK WEST JUST A BIT...BUT STILL HAVE JUST A 20-40 PERCENT CHANCE OF SHOWERS MENTIONED OVER WEST KENTUCKY AND SOUTHWEST INDIANA THROUGH 03Z. TEMPERATURES AND DEWPOINTS SHOULD FALL RAPIDLY BEHIND THE FRONT ON THE STRENGTH OF SUSTAINED NORTHWEST WINDS 15-25KTS WITH HIGHER GUSTS. THIS WILL BEGIN IN NORTHWESTERN SECTIONS AROUND 20Z AND PASS THROUGH THE ENTIRE AREA BY 00Z OR 01Z. THE WINDS SHOULD SUBSIDE TO ABOUT 10KTS AFTER MIDNIGHT. SKIES SHOULD CLEAR FAIRLY RAPIDLY THIS EVENING IN THE WEST...AND IN THE EARLY MORNING HOURS IN THE FAR EAST. GENERALLY TRENDED DOWN FOR LOWS TONIGHT...CLOSER TO THE COOLER MET AND FWC GUIDANCE. TEMPERATURES THIS AFTERNOON ARE ALREADY BELOW FREEZING IN NORTHWEST MISSOURI...AND THAT AIRMASS SHOULD HAVE NO PROBLEM MAKING IT DOWN HERE BY 12Z MONDAY. .LONG TERM... /MONDAY THROUGH NEXT SUNDAY NIGHT/ HIGH PRESSURE AND SIGNIFICANT HORIZONTAL COLD/DRY AIR ADVECTION AT THE LOW LEVELS IS EXPECTED DURING THE DAY MONDAY. THE 12KM NAM SOUNDING INDICATE SIGNIFICANT SUBSIDENCE...CAPPING NEAR 925 MB. IT WILL BE DIFFICULT ALOT OF CLOUDS DURING THE DAY AS THE INVERSION SETS IN ACROSS THE AREA. THE ONLY CLOUD COVER WILL BE ASSOCIATED WITH THE DEPARTING CYCLONIC TROUGH AXIS OVER IN/OH...BUT THE PERCENTAGE OF OPAQUE CLOUD COVER WILL BE LIMITED TO LESS THAN 25 PERCENT. THE WESTERN U.S. SHORTWAVE RIDGE THAT WILL BUILD IN THE WESTERN U.S. EARLY IN THE WEEK IS STILL ON TRACK PER THE ECMWF/GFS ENSEMBLES/NAM AT THIS TIME. REVIEWING THE NORTHERN HEMISPHERE SATELLITE TRENDS THE LAST COUPLE OF DAYS STILL SHOWS THE PERSISTENT LOWS NEAR THE DATELINE AT A LATITUDE OF 60 DEGREES NORTH AND AT 90W/60 N. THESE FEATURES ARE FORCING A WESTERN RIDGE/EASTERN TROUGH PATTERN OVER CANADA...PLACING THE WFO PADUCAH FORECAST AREA ON THE SOUTHERN LIMB OF A FAST NW FLOW REGIME. THE LAST SEVERAL COMPUTER RUNS HAVE BEEN SIGNALING A MINOR PRECIPITATION EVENT LATE TUESDAY NIGHT INTO WEDNESDAY. DESPITE THE SOUTHERLY FLOW...THERE MAY BE ENOUGH EVAPORATIVE COOLING TO SUPPORT A LIGHT MIX OF RAIN/SNOW OVER THE WABASH VALLEY AREA INTO SW INDIANA/NW KENTUCKY. HOWEVER...THIS EVEN SHOULD BE RATHER INSIGNIFICANT PER PRECIPITATION AMOUNTS...GIVEN THE MOISTURE SOURCE ASSOCIATED WITH THE DISTURBANCE MOVING SOUTHEAST THROUGH THE AREA. BY THURSDAY...GFS ENSEMBLES AND ECMWF STILL SHOW THE TRANSITION TO ZONAL FLOW...THEN TO SWLY FLOW ALOFT BY EARLY FRIDAY. FROM FRIDAY NIGHT THROUGH EARLY MONDAY...BOTH THE GFS ENSEMBLES AND ECMWF PLACE THE WFO PADUCAH FORECAST AREA UNDER A BROAD SWLY FLOW...WITH THE BASE OF THE WESTERLIES OVER THE AREA. THIS WILL KEEP THE QUAD STATE AREA SQUARELY IN THE BAROCLINIC ZONE...WITH A WEAK QUASI-STATIONARY FRONTAL BOUNDARY POISED ACROSS THE AREA. THIS BOUNDARY...COMBINED WITH THE PERIODIC LIFT/INSTABILITY ASSOCIATED WITH MINOR JET MAXES MOVING THROUGH THE AREA...SHOULD KEEP THE WEATHER UNSETTLED ENOUGH FOR SCATTERED SHOWER ACTIVITY FOR A PROLONGED PERIOD. ALTHOUGH THE SURFACE WIND FIELDS WILL BE ERRATIC WITH THE BOUNDARY CLOSE BY NEXT WEEKEND...THERE WILL BE SUFFICIENT MOISTURE/TEMPERATURE ADVECTION SOUTH OF THE BOUNDARY TO SUPPORT SLIGHTLY WARMER TEMPERATURES/DEWPOINTS FOR THE WEEKEND PERIOD. && .AVIATION... A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL GRADUALLY SPREAD EASTWARD THROUGH THE QUAD STATE THROUGH THE AFTERNOON...AS A COLD FRONT SURGES RAPIDLY EASTWARD THROUGH THE REGION. LOW MVFR TO IFR CEILINGS WILL BE THE RULE THROUGHOUT THE AREA THIS AFTERNOON...AS EVEN DRIZZLE WAS KEEPING CONDITIONS DOWN AHEAD OF THE MAIN AREA OF PRECIPITATION. THE PRECIPITATION SHOULD COME TO A RAPID END FROM WEST TO EAST LATE THIS AFTERNOON THROUGH EARLY EVENING. ALL AREAS SHOULD BE DRY BY 03Z. STRONG SOUTHWEST WINDS AHEAD OF THE FRONT WILL GIVE WAY TO EVEN STRONGER NORTHWEST WINDS BEHIND IT. THE GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING...BEFORE CALMING DOWN TO AROUND 10 KTS OVERNIGHT. SKIES WILL RAPIDLY IMPROVE FROM WEST TO EAST THROUGH THE EVENING...BUT SOME MVFR CEILINGS MAY LINGER A BIT AFTER 06Z IN FAR EASTERN AREAS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM...DRS LONG TERM....SMITH AVIATION...DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CST SUN DEC 2 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 244 PM CST SUN DEC 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE POTENTIAL FOR AN ISOLATED WIND GUST BETWEEN 30 AND 40 MPH WILL STILL EXIST THROUGH 7 PM...ALONG AND BEHIND THE COLD FRONT AS IT MOVES THROUGH THE OUTLOOK AREA. HOWEVER...THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT HAS DIMINISHED MARKEDLY DURING THE AFTERNOON...AND SHOULD NOT BE A FACTOR BY SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF THIS AFTERNOON. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1120 AM CST SUN DEC 2 2007 ILZ075>078-081>094-INZ081-082-085>087-KYZ001>011-013>015-018- MOZ110>112-114-021900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-JACKSON- WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER- PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-FULTON- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-CALDWELL-UNION KY-WEBSTER-HENDERSON- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI... CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY... MARION...EDDYVILLE...PRINCETON...MORGANFIELD...DIXON... HENDERSON...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 1120 AM CST SUN DEC 2 2007 ...LOCAL WIND GUSTS BETWEEN 30 AND 40 MPH POSSIBLE THROUGH 1 PM... A 1120 AM...A BROKEN LINE OF SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING LOCAL WIND GUSTS BETWEEN 30 AND 40 MPH...WAS MOVING NORTHEAST BETWEEN 65 AND 70 MPH OVER PARTS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND INTO SOUTHWEST INDIANA. THE LEADING EDGE OF THESE SHOWERS AND STORMS ARE EXPECTED TO REACH AN EVANSVILLE INDIANA...PADUCAH KENTUCKY...NEW MADRID MISSOURI LINE BEFORE 1 PM TODAY. THESE LOCAL WIND GUSTS MAY TOSS AROUND LOOSE OBJECTS LEFT OUTDOORS...BREAK OFF TREE LIMBS AND DOWN SOME WEAKENED TREES. ANY LIMBS THAT FALL ACROSS POWER LINES MAY ALSO CAUSE PERIODIC POWER OUTAGES AS WELL. TRAVELERS ON THE ROAD...ESPECIALLY THOSE TRAVELING ON EAST...WEST ROADWAYS...MAY ENCOUNTER SOME DIFFICULTY STEERING WITH THE GUSTY WINDS. STAY TUNED TO COMMERCIAL TELEVISION AND RADIO...AS WELL AS NOAA WEATHER RADIO FOR ANY FURTHER WEATHER UPDATES THIS AFTERNOON. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 106 PM CST SUN DEC 2 2007 ILZ075>078-080>086-088-089-092-093-MOZ076-086-087-100-107>111-114- 022029- ALEXANDER IL-BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-CARTER MO- EDWARDS IL-FRANKLIN IL-HAMILTON IL-JACKSON IL-JEFFERSON IL- JOHNSON IL-NEW MADRID MO-PERRY IL-PERRY MO-PULASKI IL-RIPLEY MO- SALINE IL-SCOTT MO-STODDARD MO-UNION IL-WABASH IL-WAYNE IL-WAYNE MO- WHITE IL-WILLIAMSON IL- 106 PM CST SUN DEC 2 2007 ...LOCAL WIND GUSTS BETWEEN 30 AND 40 MPH POSSIBLE THROUGH 230 PM... AT 100 PM...A SECOND...SOLID LINE OF SHOWERS JUST AHEAD OF A COLD FRONT...WILL MOVE AT 55 MPH INTO SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS THIS AFTERNOON. LIGHTNING STRIKES AND GUSTY WINDS WILL BE POSSIBLE. THE LEADING EDGE OF THIS ACTIVITY WILL REACH A LINE FROM PIEDMONT AND PERRYVILLE MISSOURI...TO NEAR MOUNT VERNON ILLINOIS BY 230 PM. LOCAL WIND GUSTS ASSOCIATED WITH THESE SHOWERS MAY TOSS AROUND LOOSE OBJECTS LEFT OUTDOORS...BREAK OFF TREE LIMBS AND DOWN SOME WEAKENED TREES. ANY LIMBS THAT FALL ACROSS POWER LINES MAY ALSO CAUSE PERIODIC POWER OUTAGES AS WELL. TRAVELERS ON THE ROAD...ESPECIALLY THOSE TRAVELING ON EAST...WEST ROADWAYS...MAY ENCOUNTER SOME DIFFICULTY STEERING WITH THE GUSTY WINDS. STAY TUNED TO COMMERCIAL TELEVISION AND RADIO...AS WELL AS NOAA WEATHER RADIO FOR ANY FURTHER WEATHER UPDATES THIS AFTERNOON. ILZ087-090-091-094-INZ081-082-085>088-KYZ001>022-MOZ112-022029- BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-FULTON KY-GALLATIN IL-GIBSON IN-GRAVES KY- HARDIN IL-HENDERSON KY-HICKMAN KY-HOPKINS KY-LIVINGSTON KY-LYON KY- MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-MISSISSIPPI MO- MUHLENBERG KY-PIKE IN-POPE IL-POSEY IN-SPENCER IN-TODD KY-TRIGG KY- UNION KY-VANDERBURGH IN-WARRICK IN-WEBSTER KY- 106 PM CST SUN DEC 2 2007 ...LOCAL WIND GUSTS BETWEEN 30 AND 40 MPH POSSIBLE THROUGH 230 PM... AT 100 PM...A BROKEN LINE OF SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING LOCAL WIND GUSTS BETWEEN 30 AND 40 MPH...WAS MOVING EAST AT 60 MPH ACROSS SOUTHWESTERN INDIANA AND WESTERN KENTUCKY THIS AFTERNOON. MOST OF THE LIGHTNING WAS NORTH OF INTERSTATE 64. THE LEADING EDGE OF THESE SHOWERS AND STORMS ARE EXPECTED TO BE THROUGH THE ENTIRE REGION BY 230 PM TODAY...WITH THE POSSIBLE EXCEPTION OF PARTS OF THE SOUTHERN PENNYRILE REGION OF KENTUCKY. THESE LOCAL WIND GUSTS MAY TOSS AROUND LOOSE OBJECTS LEFT OUTDOORS...BREAK OFF TREE LIMBS AND DOWN SOME WEAKENED TREES. ANY LIMBS THAT FALL ACROSS POWER LINES MAY ALSO CAUSE PERIODIC POWER OUTAGES AS WELL. TRAVELERS ON THE ROAD...ESPECIALLY THOSE TRAVELING ON EAST...WEST ROADWAYS...MAY ENCOUNTER SOME DIFFICULTY STEERING WITH THE GUSTY WINDS. STAY TUNED TO COMMERCIAL TELEVISION AND RADIO...AS WELL AS NOAA WEATHER RADIO FOR ANY FURTHER WEATHER UPDATES THIS AFTERNOON. DB
The national radar mosaic for the moment the first event began.
3 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64950, 64951, 64952.